Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight gaining
Jul 19, 2007

I am HIV poz for 3 yrs now. My first meds were Sustiva and Truvada - for almost a year I took these meds and I was 140 lbs before I started taking them meds. Then after I told my doctor that I wanted to get pregnant she gave me Norvir, Reyataz. I started gaining weight like nobody's business! I became 166. I talked to my doctor again about it, she changed them not to long ago, about 3-4vmonths now and I gained 7 lbs already - and I started going to Gym at the same time when I started the new meds, still I gained, I workout 5 times a week and I spend at least 2 hrs, running, walking, lifting all kind of workout now I am 173lbs - I don't know if this workout is going to help me anyhow, cause I am really really depressed about all this weight issues - Can you please give some advice about it. I will really appreciate. Thanks

Response from Dr. Conway

Your weight gain is intriguing. I would first want to know what your ideal weight might be. As it turns out, people who go on effective treatment for their HIV infection often start out underweight and then gain weight, often overshooting what the ideal weight might be. In addition to this, I would ask if your diet may be contributing to the weight gain. Finally, I would want to know if your body composition suggests that this is lipodystrophy/lipoaccumulation. If it is, we might then want to look at your medications. The nucleoside backbone may play a role (although not so much Truvada), and the small amount of ritonavir you are taking may need to be reviewed.



Previous
Ear ringing
Next
Managing Folliculitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement